Etanercept-induced lupus erythematosus presenting as a unilateral pleural effusion

Chest. 2008 Oct;134(4):850-3. doi: 10.1378/chest.08-0034.

Abstract

A 72-year-old man receiving etanercept for the treatment of psoriatic arthritis had an exudative pleural effusion with nonspecific fluid analysis and pleural biopsy findings. He was ultimately found to have drug-induced lupus erythematosus due to the etanercept. The spectrum of autoimmune disease due to the use of tumor necrosis factor inhibitors is reviewed.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Anti-Inflammatory Agents, Non-Steroidal / adverse effects*
  • Etanercept
  • Humans
  • Immunoglobulin G / adverse effects*
  • Lupus Erythematosus, Systemic / chemically induced*
  • Lupus Erythematosus, Systemic / diagnosis*
  • Lupus Erythematosus, Systemic / therapy
  • Male
  • Pleural Effusion / etiology*
  • Pleural Effusion / pathology
  • Pleural Effusion / therapy
  • Receptors, Tumor Necrosis Factor

Substances

  • Anti-Inflammatory Agents, Non-Steroidal
  • Immunoglobulin G
  • Receptors, Tumor Necrosis Factor
  • Etanercept